JOURNAL BROWSE
Search
Advanced SearchSearch Tips
NUMERICAL SOLUTIONS FOR SPACE FRACTIONAL DISPERSION EQUATIONS WITH NONLINEAR SOURCE TERMS
facebook(new window)  Pirnt(new window) E-mail(new window) Excel Download
 Title & Authors
NUMERICAL SOLUTIONS FOR SPACE FRACTIONAL DISPERSION EQUATIONS WITH NONLINEAR SOURCE TERMS
Choi, Hong-Won; Chung, Sang-Kwon; Lee, Yoon-Ju;
  PDF(new window)
 Abstract
Numerical solutions for the fractional differential dispersion equations with nonlinear forcing terms are considered. The backward Euler finite difference scheme is applied in order to obtain numerical solutions for the equation. Existence and stability of the approximate solutions are carried out by using the right shifted Grunwald formula for the fractional derivative term in the spatial direction. Error estimate of order is obtained in the discrete norm. The method is applied to a linear fractional dispersion equations in order to see the theoretical order of convergence. Numerical results for a nonlinear problem show that the numerical solution approach the solution of classical diffusion equation as fractional order approaches 2.
 Keywords
fractional differential equation;Riemann-Liouville fractional derivative;Caputo fractional derivative;finite difference scheme;stability;convergence;error estimate;
 Language
English
 Cited by
1.
A PREDICTOR-CORRECTOR METHOD FOR FRACTIONAL EVOLUTION EQUATIONS,;;;

대한수학회보, 2016. vol.53. 6, pp.1725-1739 crossref(new window)
1.
Numerical solution of fractional-in-space nonlinear Schrödinger equation with the Riesz fractional derivative, The European Physical Journal Plus, 2016, 131, 9  crossref(new windwow)
2.
Numerical simulations of chaotic and complex spatiotemporal patterns in fractional reaction–diffusion systems, Computational and Applied Mathematics, 2017  crossref(new windwow)
3.
Finite Element Solutions for the Space Fractional Diffusion Equation with a Nonlinear Source Term, Abstract and Applied Analysis, 2012, 2012, 1  crossref(new windwow)
4.
A Spectral Legendre–Gauss–Lobatto Collocation Method for a Space-Fractional Advection Diffusion Equations with Variable Coefficients, Reports on Mathematical Physics, 2013, 72, 2, 219  crossref(new windwow)
5.
Water wave propagation in unbounded domains. Part II: Numerical methods for fractional PDEs, Journal of Computational Physics, 2014, 275, 443  crossref(new windwow)
6.
A PREDICTOR-CORRECTOR METHOD FOR FRACTIONAL EVOLUTION EQUATIONS, Bulletin of the Korean Mathematical Society, 2016, 53, 6, 1725  crossref(new windwow)
7.
A New Numerical Algorithm for Solving a Class of Fractional Advection-Dispersion Equation with Variable Coefficients Using Jacobi Polynomials, Abstract and Applied Analysis, 2013, 2013, 1  crossref(new windwow)
 References
1.
B. Baeumer, M. Kovacs, and M. M. Meerschaert, Fractional reproduction-dispersal equations and heavy tail dispersal kernels, Bull. Math. Biol. 69 (2007), no. 7, 2281-2297. crossref(new window)

2.
B. Baeumer, M. Kovacs, and M. M. Meerschaert, Numerical solutions for fractional reaction-diffusion equations, Comput. Math. Appl. 55 (2008), no. 10, 2212-2226. crossref(new window)

3.
V. J. Ervin, N. Heuer, and J. P. Roop, Numerical approximation of a time dependent, nonlinear, space-fractional diffusion equation, SIAM J. Numer. Anal. 45 (2007), no. 2, 572-591. crossref(new window)

4.
V. E. Lynch, B. A. Carreras, D. del-Castillo-Negrete, K. M. Ferreira-Mejias, and H. R. Hicks, Numerical methods for the solution of partial differential equations of fractional order, J. Comput. Phys. 192 (2003), no. 2, 406-421. crossref(new window)

5.
M. M. Meerschaert and C. Tadjeran, Finite difference approximations for fractional advection-dispersion flow equations, J. Comput. Appl. Math. 172 (2004), no. 1, 65-77. crossref(new window)

6.
M. M. Meerschaert and C. Tadjeran, Finite difference approximations for two-sided space-fractional partial differential equations, Appl. Numer. Math. 56 (2006), no. 1, 80-90. crossref(new window)

7.
M. M. Meerschaert, H.-P. Scheffler, and C. Tadjeran, Finite difference methods for two-dimensional fractional dispersion equation, J. Comput. Phys. 211 (2006), no. 1, 249-261. crossref(new window)

8.
K. B. Oldham and J. Spanier, The Fractional Calculus, Dover Publications, New York, 2002.

9.
J. M. Ortega and W. C. Rheinboldt, Iterative Solution of Nonlinear Equations in Several Variables, Academic Press, New York-London, 1970.

10.
J. P. Roop, Computational aspects of FEM approximation of fractional advection dispersion equations on bounded domains in $R^2$, J. Comput. Appl. Math. 193 (2006), no. 1, 243-268. crossref(new window)

11.
C. Tadjeran, M. M. Meerschaert, and H.-P. Scheffler, A second-order accurate numerical approximation for the fractional diffusion equation, J. Comput. Phys. 213 (2006), no. 1, 205-213. crossref(new window)

12.
H. Ye, J. Gao, and Y. Ding, A generalized Gronwall inequality and its application to a fractional differential equation, J. Math. Anal. Appl. 328 (2007), no. 2, 1075-1081. crossref(new window)

13.
R. S. Varga, Matrix Iterative Analysis, Prentice-Hall, Inc., Englewood Cliffs, N.J., 1962.